Alert archive / Mississippi / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 29, NWS Mobile, AL

January 30, 1999Wayne County, Mississippi

NWS Mobile, AL issued this severe thunderstorm warning at Jan 30, 1999, 12:02 AM CST for Wayne County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 1999, 12:02 AM CST (06:02 UTC)
Expired
Jan 30, 1999, 12:30 AM CST
In force
28 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Wayne County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 6.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 1999-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 1999-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WUUS1 KMOB 300604 RRA
SVRMOB
MSC153-300630-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1202 AM CST SAT JAN 30 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAYNE COUNTY IN SOUTHEASTERN MISSISSIPPI

* UNTIL 1230 AM CST

* AT 1159 PM CST... AS INDICATED BY DOPPLER RADAR A SEVERE
  THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF STATE LINE OR 2 MILES
  WEST OF BATTLES... MOVING EAST AT 30 MPH.

THE PATH OF THIS SEVERE THUNDERSTORM WILL BE MAINLY OVER RURAL AREAS.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.  HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 2:54 PM CST, 9 hours 8 minutes earlier.

Area forecast discussion, Jan 29, 2:54 PM CST, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
254 PM CST FRI JAN 29 1999

CUTOFF LOW WITH ATTENDANT VORT MAX PRESENTLY OVER CENTRAL RED RIVER
PORTION OF TX-OK STATE LINE. DEEP RETURN FLOW WITH 12Z SIL RAOB SHOWS
A STRONG 1000-500 MOISTURE FLUX COMPOUNDED INTO A VERY TROPICAL
SOUNDING IN THE LOWER HALF.

CURRENT MODEL OUTPUTS CONTINUE POINTING AT HIGH POPS OVER THE
WEEKEND. ETA/AVN SLIGHTLY DIFFER WITH AVN RUNNING A BIT SLOWER. ON
SAT...SFC FRONT APPROACHES FA FROM THE W...EXTENDING FROM ABOUT A
SHV...LCH LINE BY 18Z SAT. AS FRONT APPROACHES...DYNAMICS ASSOCIATED
WITH UPPER LOW HAVE MORE DISPLACED TO N. LOW MDL CAPES AND LIS SHOW
THIS MORE LIKE A HEAVY RAIN EVENT...WILL ISSUE SPS. 850 THETA E
RIDGING AND SLGT DIFLUENCE OF 850-300 THKNS SHOW UP IN MDL LATE IN
PD. COULD SEE A SLIGHT RISK OF SMALL HAIL WITH LOWERING MDL WBZ
INDCD. WILL INCREASE POPS THIS PERIOD...FROM SCATTERED/ WIDELY
SCATTERED (WEST-EAST) TONIGHT...TO MUCH HIGHER CHANCE (W-E) BY MIDDAY
SAT. MOST ACTIVE CONVECTIVE PRECIP BY NIGHTFALL SAT...CLRG JUST AFTER
MIDDAY SUN. GUIDANCE TEMPS IN CLOSE AGREEMENT AND LOOK REASONABLE.

OVER THE COASTAL WATERS...INCREASING SELY FLOW OVER COASTAL WATERS IN
ADVANCE OF DEVELOPING SYSTEM. BUOY DATA MARGINAL SCA RANGE NOW...
EXPECT SCA CONDITIONS TONIGHT AND/OR SAT. SELY WINDS WILL INCREASE TO
20 TO 25 KT AND GUSTY AND SEAS BUILDING TO AROUND 7 FT. CHOPPY TO
ROUGH ON PROTECTED WATERS WITH WIDELY SCATTERED SHOWERS AND TSTMS
TONIGHT BECOMING SCATTERED TO NUMEROUS ON SAT.

MOB 62/67/60/63 4875  PNS 63/68/61/64 3764
DTS 61/68/61/64 4764  GZH 60/66/58/63 4875 77

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:21 PM CSTFlash Flood WarningMOBWayne4 hr
Jan 29, 10:29 PM CSTSevere Thunderstorm WarningMOBWayne61 min
Jan 29, 10:31 PM CSTTornado WarningMOBPerry59 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.